Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Vertigo/vestibular imbalance/ototoxicity

  1. #1
    kgr123
    Guest

    Vertigo/vestibular imbalance/ototoxicity

    Hey!

    My daughter was diagnosed with DF508 about 23 years ago and we've been dealing with the routine medication to keep her lung function in place. The new issue that seems to have cropped up is dizziness. The doctors aren't able to put their finger on it. It happens from several times a day to sometimes once in two days. I was wondering if anyone else is experiencing the same and what treatment have you taken?

    Her o2 levels are fine and infections under moderate control

  2. #2
    Gorf
    Guest
    The first thing that comes to my mind is Tobi if she is on it. Its one of the rare side effects but its listed.

  3. #3
    Super Moderator
    Join Date
    Apr 2006
    Posts
    20,954
    Sometimes people with sinus issues can have issues with their Eustachian tubes. Little calcium deposits can cause unbalance, waves of dizziness. Has she seen an ENT?
    Parent to a child wcf double delta f508.

    Started Orkambi July 2015
    Began Symdeko August 2018

  4. #4
    kgr123
    Guest
    Dear Gorf, ratatosk, Thank you for your response . The ENT did a check but did not mention any calcium deposit. He did suspect it to be a Tobi side effect. My question is will it settle down by itself when she stops taking it? She still has two weeks to complete the course.

  5. #5
    Super Moderator
    Join Date
    Apr 2006
    Posts
    20,954
    I believe it should settle down; however, usually if the ears are affected from Tobi, people are taken off of iti to prevent hearing loss., so if Tobi IS the cause, I would speak with the doctor about other medications that could be used instead.
    Parent to a child wcf double delta f508.

    Started Orkambi July 2015
    Began Symdeko August 2018

  6. #6
    Super Moderator
    Join Date
    Apr 2006
    Posts
    20,954
    As for possible calcium deposits, my FIL who has had sinus issues all his life (no cf) had "rocks in his head" or the calcium deposit issue a few years ago. http://ent.about.com/od/livingwithen.../a/vertigo.htm
    Parent to a child wcf double delta f508.

    Started Orkambi July 2015
    Began Symdeko August 2018

  7. #7
    Junior Member
    Join Date
    Dec 2007
    Posts
    23
    OMG!!!Be cautious. I checked this on Google and it is more likely to cause tinnitus than the balance loss. Please search Google for info. I found this info in Rxmeds or something like that. My balance was devastated by gentamycin which is the same family as Tobi (an aminoglycide) This could cause permanent loss such as I have suffered. This is loss of balance for life. Some people are very sensitive as I was. Hope this is not your child's case and Tobi is great at helping the bacteria's that haunt CF kids and adults. I the doctors can tell via testing if her hearing or balance has been affected. Good luck.

  8. #8
    stephen
    Guest
    kgraghavan,

    If TOBI is the cause, Cayston may be a good replacement.

    I stopped TOBI about six years ago because hearing problems and have been using Cayston instead with very good results.

  9. #9
    Junior Member
    Join Date
    Jul 2014
    Posts
    23

    Dizzyness

    Is there a sensation of pressure or fullness in the ear? This could be due to excess salt in the inner ear, called cochlear hydrops. Try limiting salt intake: If limiting salt intake helps the dizzyness, speak to your doctor about this.
    Many persons with dizzyness improve by simple balance exercises. Start slow and gradually increase the speed of turning and bending. There are good exercises on the internet called Cawthorn Exercises.

    Murray Grossan, M.D.
    www.grossaninstitute.com

  10. #10
    kgr123
    Guest
    We visited our doctor today and she has asked us to discontinue Tobi. Hopefully the dizziness should settle down

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •